MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC HOLDING FORCEPS

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC HOLDING FORCEPS
Model Number 351.782
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Supplier lot # reported as: 5016631.Device is an instrument and is not implanted/explanted.(b)(4).The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that when the sales consultant picked up a field inventory reamer set on (b)(6) 2018, the holding forceps were found broken.It is not known how the forceps broke.The forceps were not used in surgery.There was no patient involvement.This report is for one (1) holding forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part no.: 351.782, lot no.: 5016631:manufacturing location: (b)(4), release to warehouse date: 30.Oct.2007: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.A product investigation was performed.The returned device was confirmed to be broken.The handle is broken through the hole where the set screw connects to the handle.Replication of the complaint is not applicable as the device is already broken.The device shows normal wear consistent with use.No additional malfunctions were observed during investigation.Relevant drawings were reviewed during investigation.Based on review of the dhr records there is no indication that any issues with material or material properties contributed to the complaint condition.The width of the handle adjacent to the breakage was measured and found to be within the specification per relevant drawing.It is likely that the device was subjected to excessive forces during the 10+ year life of the device.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7227724
Report Number2939274-2018-50435
Device Sequence Number834405
Product Code HTD
UDI-Device Identifier10886982193995
UDI-Public(01)10886982193995(10)5655449
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.782
Device Catalogue Number351.782
Device Lot Number5655449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date01/30/2018
Supplement Report FDA Received Date03/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1